Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 24, 2021, 6:02 PM CDT for Reeves County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- May 24, 2021, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS84 KMAF 242302 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 602 PM CDT Mon May 24 2021 TXZ274-277-278-242345- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 602 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES... NORTHEASTERN JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles north of McDonald Observatory, or 17 miles northwest of Fort Davis, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, Black Mountain, Toyahvale and Buffalo Trail Scout Camp. This includes the following highways... Interstate 10 between mile markers 184 and 223. Interstate 20 between mile markers 0 and 5. LAT...LON 3067 10399 3084 10414 3117 10410 3099 10343 TIME...MOT...LOC 2301Z 230DEG 14KT 3082 10402 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 24, 5:55 PM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 5:55 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 555 PM CDT Mon May 24 2021 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... Return flow will persist next 24 hours, enhanced by a modest LLJ overnight. Convective evolution over the next few hours remains in question, as hi-res models don't have a real good handle on the situation. Likeliest terminals impacted by convection overnight look to be KMAF/KHOB if an MCS materializes north. Otherwise, MVFR cigs are expected to redevelop KMAF/KHOB overnight, scattering out to a widespread cu field Tuesday afternoon all terminals, w/bases 4.5-8 kft AGL. && .PREV DISCUSSION... /issued 203 PM CDT Mon May 24 2021/ DISCUSSION... Upper-level water vapor shows a shrtwv trof that has moved e of nrn Baja and was crossing Chihuahua, MX where cloud vectors imply upper- level divergence. Meanwhile the visible imagery shows an MCV e of the Davis Mtns which looks to be drifting nwd. The MCV's influence may be such that the upslope flow is increased across the Upper Trans Pecos-SE NM and may be in close enough proximity to the dryline to enhance convection, especially if lift from aforementioned shrtwv trof arrives during or close to the diurnal heating maxima. The high end sct PoPs we currently have fcst thru 00Z/Tue look to be on the high side and have lowered PoPs some in the ern CWFA and in the GDP Mtns. The most favored area today is from INVOF Davis Mtns into SE NM. This evening storms coming out of SE-EC NM may eventually expand favoring the nrn PB. Storms this afternoon/evening will be strong- severe with wind and hail the primary concerns. Tue-Thu the dryline will remain in a wwd position generally from SE NM-Upper Trans Pecos- bisecting Davis Mtns at times. Flow aloft will remain sw, but somewhat weak at times, despite this there will the threat for at least local strong-severe storms with SB CAPEs above 1500 J/KG each day, sometimes well above. NAM12 does develop isold-sct storms each afternoon near along the 50-55 degree isodrosotherms, i.e., SE NM-Trans Pecos. SW flow is likely to then move storms into at least the wrn PB. As usual SB CINH will be an issue for storms (outside of those developing in/near mtns), for example by Wed NAMBUFR does show formidable cap, ergo 20-30 PoPs. Fri a shrtwv trof will move across nrn NM/srn Co with an assocd surface front possibly being the focus for tstms Fri PM across the nrn PB, otherwise isold across the Lower Trans Pecos. Some indications of mid-level ridging Sat-Sun with convective potential anchored to the elevated heat sources. A slow moving mid-level trof is likely to influence the convective potential in a positive way Mon-Tue. Cluster analysis is supportive of this trend as well, mid-level ridging could move e earlier on Sun providing an earlier opening for convection, at least across the west. High temps will hold mostly in the U80s- M90s, except hotter along the Rio Grande. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 88 66 89 / 30 10 20 10 Carlsbad 61 94 62 95 / 20 10 0 20 Dryden 69 92 70 92 / 30 20 20 10 Fort Stockton 65 92 67 95 / 30 20 20 20 Guadalupe Pass 60 88 64 89 / 10 10 0 10 Hobbs 61 91 63 91 / 40 20 20 20 Marfa 54 89 55 92 / 30 30 20 20 Midland Intl Airport 66 89 66 90 / 30 10 20 10 Odessa 66 90 67 90 / 30 10 20 10 Wink 66 94 67 96 / 40 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/89/44
Hazardous weather outlook, May 24, 4:08 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 408 PM CDT Mon May 24 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-252115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 408 PM CDT Mon May 24 2021 /308 PM MDT Mon May 24 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the northern Permian Basin and Western Low Rolling Plains until 11 PM CDT this evening. Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday and Wednesday. Any severe storms that do develop will be accompanied by large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is recommended. Please report any severe weather to the NWS or local law enforcement. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 24, 5:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Midland TX
Issued by National Weather Service San Angelo TX
530 PM CDT Mon May 24 2021
TXZ045-242300-
Gaines TX-
530 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GAINES COUNTY UNTIL
600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paynes Corner, or 8 miles northwest of Seminole, moving north at 10
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Seminole, Denver City, Higginbotham and Paynes Corner.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3271 10267 3268 10292 3296 10301 3296 10265
3295 10264
TIME...MOT...LOC 2230Z 168DEG 10KT 3277 10279
snSpecial weather statement, May 24, 5:33 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Midland TX Issued by National Weather Service San Angelo TX 533 PM CDT Mon May 24 2021 TXZ075-242315- Pecos TX- 533 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 615 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 19 miles east of Sierra Madera, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Pecos County. LAT...LON 3055 10265 3070 10270 3088 10246 3063 10226 TIME...MOT...LOC 2232Z 244DEG 9KT 3065 10259 sn
Special weather statement, May 24, 5:35 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Midland TX
Issued by National Weather Service San Angelo TX
535 PM CDT Mon May 24 2021
TXZ279-282-242315-
Central Brewster County TX-Lower Brewster County TX-
535 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER COUNTY
UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Persimmon Gap, moving northeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Brewster County.
LAT...LON 2966 10299 2995 10296 2981 10258 2973 10266
2975 10267 2968 10270 2957 10281
TIME...MOT...LOC 2235Z 207DEG 6KT 2968 10286
snSpecial weather statement, May 24, 5:48 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Midland TX Issued by National Weather Service San Angelo TX 548 PM CDT Mon May 24 2021 TXZ082-242330- Terrell TX- 548 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Sanderson, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Pecos and north central Terrell Counties. LAT...LON 3016 10221 3020 10235 3060 10234 3060 10200 TIME...MOT...LOC 2248Z 196DEG 22KT 3026 10229 sn
Special weather statement, May 24, 5:50 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 550 PM CDT Mon May 24 2021 TXZ271>273-242330- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Guadalupe and Delaware Mountains TX- 550 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY UNTIL 630 PM CDT/530 PM MDT/... At 550 PM CDT/450 PM MDT/, Doppler radar was tracking strong thunderstorms 12 miles south of Pine Springs, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Guadalupe Mountains National Park. LAT...LON 3195 10424 3133 10477 3149 10491 3185 10492 TIME...MOT...LOC 2250Z 230DEG 20KT 3172 10476 89
Special weather statement, May 24, 6:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 602 PM CDT Mon May 24 2021 TXZ274-277-278-242345- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 602 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES... NORTHEASTERN JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles north of McDonald Observatory, or 17 miles northwest of Fort Davis, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, Black Mountain, Toyahvale and Buffalo Trail Scout Camp. This includes the following highways... Interstate 10 between mile markers 184 and 223. Interstate 20 between mile markers 0 and 5. LAT...LON 3067 10399 3084 10414 3117 10410 3099 10343 TIME...MOT...LOC 2301Z 230DEG 14KT 3082 10402 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Special Weather Statement | MAF | 39 min | |
| May 23, 7:15 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 23, 7:26 PM CDT | Special Weather Statement | MAF | 49 min | |
| May 23, 7:37 PM CDT | Special Weather Statement | MAF | Presidio | 38 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| May 23, 7:44 PM CDT | Special Weather Statement | MAF | Reeves | 46 min |
| May 23, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| May 23, 7:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 23, 8:15 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| May 23, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 25 min |
| May 23, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| May 23, 8:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 23, 9:03 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 24 min |
| May 23, 9:05 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 23, 9:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| May 23, 9:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 34 min |
| May 23, 9:33 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| May 23, 9:35 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 23, 9:58 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| May 23, 10:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 44 min |
| May 24, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 51 min |
| May 24, 4:56 PM CDT | Special Weather Statement | MAF | Upton | 49 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| May 24, 5:25 PM CDT | Special Weather Statement | MAF | Upton | 35 min |
| May 24, 5:30 PM CDT | Special Weather Statement | MAF | Gaines | 30 min |
| May 24, 5:33 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 5:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 24, 5:48 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 24, 5:50 PM CDT | Special Weather Statement | MAF | Culberson | 40 min |
| May 24, 6:03 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| May 24, 6:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| May 24, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 49 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 24, 6:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 24, 6:47 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 24, 6:49 PM CDT | Special Weather Statement | MAF | Yoakum | 41 min |
| May 24, 6:58 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 23, 8:03 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| May 23, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 23, 8:22 PM CDT | Special Weather Statement | MAF | Eddy | 38 min |
| May 23, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 32 min |
| May 23, 8:59 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.